| Catalog Number |
288.027 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/04/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the surgeon pre-bent the distractor on a bone model prior to surgery and this distractor body broke.There were no patient consequences.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found to be broken from the threaded tip.The broken fragment was not returned.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the maxillary distractor body 20mm would have contributed to the complained device issue.Based on the investigation findings, t has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: 288.027-us lot number: 768p099 part manufacture date: 11/09/2022 manufacturing location: brandywine part expiration date: n/a nonconformance noted: jbl-nr-0018972.A review of the device history record of this lot revealed no complaint-related anomalies.The maxillary distractor body was made to process sheet ps025861 revision d.Nonconformance jbl-nr-0018972, initiated 10/10/2022 at op.0020 b999 inspect, identified oversize condition of feature d2.Two (2) of seventeen (17) bodies were reworked for this condition through vendor arch blandon.With the successful rework completed, all seventeen (17) bodies met all acceptance criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Device history review nonconformance jbl-nr-0018972, initiated 10/10/2022 at op.0020 b999 inspect, identified oversize condition of feature d2.Two (2) of seventeen (17) bodies were reworked for this condition through vendor arch blandon.With the successful rework completed, all seventeen (17) bodies met all acceptance criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.